Quotient singularities of products of two curves
Annales de l'Institut Fourier, Volume 71 (2021) no. 4, pp. 1493-1534.

We give a method to resolve a quotient surface singularity which arises as the quotient of a product action of a finite group on two curves. In the characteristic zero case, the singularity is resolved by means of a continued fraction, which is known as the Hirzebruch–Jung desingularization. We develop the method in the positive characteristic case where the square of the characteristic does not divide the order of the group.

Nous donnons une méthode pour résoudre une singularité quotient de surface qui se présente comme le quotient d’une action produit d’un groupe fini sur deux courbes. En caractéristique nulle, la singularité est résolue au moyen d’une fraction continue (désingularisation de Hirzebruch–Jung). Nous développons la méthode dans le cas de la caractéristique strictement positive où le carré de la caractéristique ne divise pas l’ordre du groupe.

Received:
Revised:
Accepted:
Online First:
Published online:
DOI: 10.5802/aif.3434
Classification: 14J17,  14B05,  14M25,  14G17
Keywords: surface singularity, positive characteristic, wild quotient, desingularization, partial desingularization, toric geometry
Mitsui, Kentaro 1

1 Department of Mathematics Graduate School of Science Kobe University Hyogo 657-8501 (Japan)
License: CC-BY-ND 4.0
Copyrights: The authors retain unrestricted copyrights and publishing rights
@article{AIF_2021__71_4_1493_0,
     author = {Mitsui, Kentaro},
     title = {Quotient singularities of products of two curves},
     journal = {Annales de l'Institut Fourier},
     pages = {1493--1534},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {71},
     number = {4},
     year = {2021},
     doi = {10.5802/aif.3434},
     language = {en},
     url = {https://aif.centre-mersenne.org/articles/10.5802/aif.3434/}
}
TY  - JOUR
TI  - Quotient singularities of products of two curves
JO  - Annales de l'Institut Fourier
PY  - 2021
DA  - 2021///
SP  - 1493
EP  - 1534
VL  - 71
IS  - 4
PB  - Association des Annales de l’institut Fourier
UR  - https://aif.centre-mersenne.org/articles/10.5802/aif.3434/
UR  - https://doi.org/10.5802/aif.3434
DO  - 10.5802/aif.3434
LA  - en
ID  - AIF_2021__71_4_1493_0
ER  - 
%0 Journal Article
%T Quotient singularities of products of two curves
%J Annales de l'Institut Fourier
%D 2021
%P 1493-1534
%V 71
%N 4
%I Association des Annales de l’institut Fourier
%U https://doi.org/10.5802/aif.3434
%R 10.5802/aif.3434
%G en
%F AIF_2021__71_4_1493_0
Mitsui, Kentaro. Quotient singularities of products of two curves. Annales de l'Institut Fourier, Volume 71 (2021) no. 4, pp. 1493-1534. doi : 10.5802/aif.3434. https://aif.centre-mersenne.org/articles/10.5802/aif.3434/

[1] Artin, Michael On isolated rational singularities of surfaces, Am. J. Math., Volume 88 (1966) no. 1, pp. 129-136 | DOI | MR | Zbl

[2] Cossart, Vincent; Jannsen, Uwe; Saito, Shuji Canonical embedded and non-embedded resolution of singularities for excellent two-dimensional schemes (2013) (https://arxiv.org/abs/0905.2191)

[3] Cox, David A.; Little, John B.; Schenck, Henry K. Toric varieties, Graduate Studies in Mathematics, 124, American Mathematical Society, 2011, xxiv+841 pages

[4] Dolgachev, Igor V. The Euler characteristic of a family of algebraic varieties, Mat. Sb., N. Ser., Volume 89(131) (1972) no. 2(10), p. 297-312, 351 | Zbl

[5] Hirzebruch, Friedrich Über vierdimensionale Riemannsche Flächen mehrdeutiger analytischer Funktionen von zwei komplexen Veränderlichen, Math. Ann., Volume 126 (1953), pp. 1-22 | DOI | Zbl

[6] Ito, Hiroyuki; Schröer, Stefan Wildly ramified actions and surfaces of general type arising from Artin–Schreier curves, Geometry and Arithmetic (EMS Series of Congress Reports), European Mathematical Society, 2012, pp. 213-241 | Zbl

[7] Jung, Heinrich W. E. Darstellung der Funktionen eines algebraischen Körpers zweier unabhängigen Veränderlichen x, y in der Umgebung einer Stelle x=a, y=b, J. für Math., Volume 133 (1908), pp. 289-314 | Zbl

[8] Lipman, Joseph Rational singularities, with applications to algebraic surfaces and unique factorization, Publ. Math., Inst. Hautes Étud. Sci., Volume 36 (1969), pp. 195-279 | DOI | Zbl

[9] Lipman, Joseph Desingularization of two-dimensional schemes, Ann. Math., Volume 107 (1978) no. 1, pp. 151-207 | DOI | MR | Zbl

[10] Lorenzini, Dino Wild quotients of products of curves, Eur. J. Math., Volume 4 (2018) no. 2, pp. 525-554 | DOI | MR | Zbl

[11] Ogg, Andrew P. Elliptic curves and wild ramification, Am. J. Math., Volume 89 (1967) no. 1, pp. 1-21 | MR | Zbl

[12] Tomaru, Tadashi On Gorenstein surface singularities with fundamental genus p f 2 which satisfy some minimality conditions, Pac. J. Math., Volume 170 (1995) no. 1, pp. 271-295 | DOI | MR | Zbl

Cited by Sources: